×

zbMATH — the first resource for mathematics

\(C^0\)-rigidity of Poisson brackets. (English) Zbl 1197.53115
Fathi, Albert (ed.) et al., Symplectic topology and measure preserving dynamical systems. Papers of the AMS-IMS-SIAM joint summer research conference, Snowbird, UT, USA, July 1–5, 2007. Providence, RI: American Mathematical Society (AMS) (ISBN 978-0-8218-4892-0/pbk). Contemporary Mathematics 512, 25-32 (2010).
Summary: Consider a functional associating to a pair of compactly supported smooth functions on a symplectic manifold the maximum of their Poisson bracket. We show that this functional is lower semi-continuous with respect to the product uniform (\(C^0\)) norm on the space of pairs of such functions. This extends previous results of Cardin-Viterbo and Zapolsky. The proof involves the theory of geodesies of the Hofer metric on the group of Hamiltonian diffeomorphisms. We also discuss a failure of a similar semi-continuity phenomenon for iterated Poisson brackets of three or more functions.
For the entire collection see [Zbl 1186.57001].

MSC:
53D35 Global theory of symplectic and contact manifolds
53D05 Symplectic manifolds (general theory)
PDF BibTeX XML Cite
Full Text: arXiv